MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010213
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Impaired Healing (2378)
Date of Event 07/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio (device #3) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio (device #3).An additional emdr was submitted to represent the bard/davol ventralex (device #1) and bard/davol composix kugel (device #2).Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2006: the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1).On (b)(6) 2006: the patient underwent surgery for implant of an unspecified bard/davol composix kugel (device #2).On (b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #3).The patient is making a claim for an adverse patient outcome against the ventralex (device #1), composix kugel (device #2), and ventrio (device #3).The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventrio (device #3) used to treat the patient.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol - ventrio mesh (device 3).Additional supplemental emdr's were submitted to represent the ventralex mesh (device 1), composix kugel (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2006: the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #1).(b)(6) 2006: the patient underwent surgery for implant of an unspecified bard/davol composix kugel (device #2).(b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #3).The patient is making a claim for an adverse patient outcome against the ventralex (device #1), composix kugel (device #2), and ventrio (device #3).The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, ¿the protruding peritoneum was noted and excised.A ventralex mesh (device 1) was placed and sutured.¿ (b)(6) 2006 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of composix kugel (device 2).Per op notes, ¿the adhesions of prior mesh (device 1) to abdominal wall were lysed, three hernia defects were noted in midline and reduced.A composix kugel (device 2) was placed and tacked using sutures.¿ (b)(6) 2012 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of ventrio mesh (device 3).Per op notes, ¿prior midline incision was reopened.Encountered the peritoneal protrusion and recurrent hernia defect were noted just superior to prior meshes (device 1 and 2).Adhesions were lysed.Another hernia was noted and reduced.A ventrio mesh (device 3) was placed and tacked using sutures.¿ (b)(6) 2015 - patient was diagnosed with infected mesh, non-healing wound, enterocutaneous fistula and recurrent ventral hernia thereby underwent open repair with partial excision of ventralex (device 1), composix kugel (device 2), ventrio (device 3) and implant of xenmatrix ab (device 4).Per op notes, ¿the infected prior meshes (device 1,2,3) and enterocutaneous fistula were noted.The adhesions of bowel to fistula were lysed.The fistula was debrided.The infected part of meshes (device 1,2,3) were excised.A part of small bowel adherent to infected mesh was transected.The hernia defect was repaired using xenmatrix ab (device 4) and sutured.¿.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8148702
Report Number1213643-2018-04558
Device Sequence Number1997619
Product Code FTL
UDI-Device Identifier00801741016400
UDI-Public(01)00801741016400(17)140728(10)HUVG1579
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2014
Device Catalogue Number0010213
Device Lot NumberHUVG1579
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age67 YR
Patient SexMale